I have found since they upped the Synthroid that ANY caffeine at all in the early eve keeps me wide wide wide awake until I finally fall asleep. Also caffeine other than first morning coffee jostles me (can feel anxiety) so I am sticking only to my coffee in the morning. I usually only would have one cup a day plus ocassional soft drink during day with caffeine (like Coke) hit or miss here or there (love iced tea) but find with increase in Synthroid I can't do it at all .... anybody else with me on this one?
My doctor put me on synthroid because I told him i was so exhausted. 112 dose and I drink a few cups of coffee after i take it and YES...sometimes I feel like my heart is racing. I have noticed if i drink any alchol I feel the same thing. Have no idea why tho. Some days I have the energy and then some days I have none.
Alcohol gives me terrible heartburn/reflux ....... to the point I have to take Mylanta or something & only since upped synthroid dosing (which btw is small at 50mcgs) .. .Now the reflux/heartburn has only been in the eve (alcohol as in one light beer or small glass of liquour) ..
I do not know if this would happen during the day as I don't ever have an occasional beer or liquor ever in daytime hours LOL soooo who knows!!! LOL!
I am waiting again for washing machine repair man .. no show and I have my appt @ surgeon & need to leave in a few mins .. ACK!
Hi There... I am no expert but I developed a severe intolerance to caffeine when I went on thyroid replacement/supplement (Levoxyl). It was worse when I switched to Armour.
I just saw a new Endo and he told me I had too much thyroid replacement as I had several Hyper symptoms. Be sure to mention it to your doctor. I went completely off caffeine for about 6 months but over time I had symptoms like I had had a big dose of caffiene without even taking in caffeine... and now it looks like I was over-stimluated/medicated with thyroid medicine. Time will tell.
I have a possible theory...are you getting any magnesium in your diet? Either through supplements or food. If you are just taking a multi-vitamin you aren't getting enough magnesium that way, because the pill would be to bulky to swallow, a good calcium/magnesium supplement you have to take a couple times a day.
Now, I say this theory because, this is a new situation that you can't tolerate your normal caffiene. And you said it gets you anxious, so I would also guess your heart rate goes up. So, stress depletes mag (and we know you've been under some stress!!!), and so does caffiene (oddly enough) (there are a lot more reasons too, than just those two). Also, I'm not quite sure what Synthroid does to other vitamin and mineral absorption in your body. So, maybe if you start getting some magnesium back into your diet through mag rich foods, and a supplement, you might be able to have the same amounts of caffiene as you used to. Don't go over board with the magnesium or you will get diarrhea, but just make sure you are getting the RDA. (I think that is somewhere between 300-350, not sure though). Also, if it is because you weren't getting enough magnesium, it will take anywhere from a few days to a couple of weeks to see a change.
If you'd like I can cut and paste a few websites for you to look at.
Take care...Oh and that was very interesting about the abscess situtation. Interested to hear what the derma has to say!!!
i actually drink more coffee since on thyroxine. before caffeine would make me really tense and couldn't handle much caffeine. I actually never drank this much coffee b4. now it makes me feel better since on synthroid.
Magnesium .. hmmmm .. good thought .. definitely worth a try but I cannot take it with any add'l calcium bcz of calcium oxalate kidney stones I have (boo hoo). But magnesium is fine .. thanks for the great suggestion!
You know decaffeinated isn't all that bad during the day/eve ... not at all, it is just that first morning cup of coffee ....... but that seems to agree with me so I cannot complain.
Interesting to note how it affects us all so differently isn't it?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.